Can’t figure out my dose. Need advice

What dose of Suboxone do you take? Does your buprenorphine wear off? Do you have opioid withdrawal symptoms?
Post Reply
jbwell
Average Poster
Average Poster
Posts: 24
Joined: Mon May 18, 2020 6:06 pm

Can’t figure out my dose. Need advice

Post by jbwell »

I have been on Suboxone for 3 years. I am certain that they inducted me at too high a dose. I was at 24 mg, which I now know was way too much. I have reduced over time. Basically, every time I start feeling badly, I reduce.
The problem is that I can’t find a stable dose, and I think I am still taking too much. I was at 5.5 mg, but was somewhat shaky and my head would get almost dizzy after a while. I went to 5 for 12 days, and then I got weak and shaky again. I tried cutting a bunch in one day, with mixed results. I take it twice a day, 1/2 before bed, and 1/2 12 hours later. I tried taking 1.75 and 1.75, and I got light headed and weak. I took.33 more and I felt ok again. So, I tried taking 2 & 2, and I got light headed again. I took.33 and I felt ok again.
I tried 2.25 and 2.25, and on the 3rd day, I was very groggy, weak, and shaky in the morning. I mean super groggy, like I can barely wake up. I am now trying 2.33 & 2.33, and 4 days in, I woke up really groggy, weak, and shaky. I can’t figure out what to do.
Am I still taking too much? I honestly can’t tell the difference between too much and too little. Is it normal to be light headed and shaky when you cut your dose a lot, or does that mean you went too far?
Need some advice. My doctor told me to go back to 5.5, but that just made me almost dizzy. I really feel like I should be taking less than that, but I can’t find it.
User avatar
rule62
Moderator
Moderator
Posts: 2877
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Can’t figure out my dose. Need advice

Post by rule62 »

The problem you're having is caused by reducing your dose too dramatically. Try only 10% reduction every 2-3 weeks and you'll be just fine. You don't need or have to suffer from any withdrawal or side effect discomfort. Go slow, very very slow in your taper. Read some of the stories in the "Stopping Suboxone" section. You will find it very easy if done correctly.
Don't take yourself so damn seriously
jbwell
Average Poster
Average Poster
Posts: 24
Joined: Mon May 18, 2020 6:06 pm

Re: Can’t figure out my dose. Need advice

Post by jbwell »

I am unsure where and how to find a stable dose, because I am not sure what my body is telling me. I might get stable for a few days at a dose, but then literally can’t wake up in the morning. I also am getting severe weakness in my arms. I don’t really have any classic withdrawal symptoms, like runny nose, so it makes me wonder if I am actually taking too much and mistaking it for taking too little. I always thought that severe drowsiness is a sign of too much in my system.
User avatar
rule62
Moderator
Moderator
Posts: 2877
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Can’t figure out my dose. Need advice

Post by rule62 »

IMO your dose is way too high. You'll feel much better if you lower it slowly. Being stable at 1mg my life seems just perfect with no side effects whatsoever.
Don't take yourself so damn seriously
jbwell
Average Poster
Average Poster
Posts: 24
Joined: Mon May 18, 2020 6:06 pm

Re: Can’t figure out my dose. Need advice

Post by jbwell »

I think you’re correct. Now, the question is what is the right dose. 4.5 and 4.66 per day made me shaky, weak, and I couldn’t wake up in the morning.
3 days ago, I took 2mg before bed, and then just waited the next day. I felt bad...had some light headedness, weakness, shakiness, but made it until around 3:30 in the afternoon. I started getting dizzy. I took .5 mg and a couple hours later, felt great for the rest of the day. So, that night, I took 1.75. The following morning, I waited again, but this time, only got to 10:45 or so (13 hours) and started getting dizzy and shaky. I took .5 and slightly improved for a couple hours, but started feeling really bad again. I took another .5 mg, and then got horribly dizzy. I had to end up taking another .75 to get relief.
The last 2 days, I have been taking 1.75 at night and 1.75 in the morning. I haven’t felt terrible, but I also haven’t felt quite right. My head feels fuzzy, and I have almost heart palpitations, like my heart is pounding. I also feel a little light headed. Each day, I have taken.33 in the afternoon, and that ultimately made me feel better.
I am honestly still unsure about what I am feeling. This morning, I took 1.75 mg again, and I feel slightly dull and weak. My head feels a little light, and my thumb is a little shaky. I know if I take a little more, I will probably feel better, but is that fools gold?
I guess my ultimate question is, what do you feel like when you have taken too little? Is it normal to get dizzy when you take a dose that is way too little? I guess I really don’t know for sure.
I appreciate all of your help and advice.
User avatar
rule62
Moderator
Moderator
Posts: 2877
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Can’t figure out my dose. Need advice

Post by rule62 »

From what others have posted here say that the best way to determine your correct dose is to not take it until you start to feel withdrawals coming on. Then just take ½ mg, wait an hour for it to completely work and go up from there. I would go with .25mg's if you can handle it. If not, .50 will work nicely. If that is too low, go with maybe 1-2 mg's and work your way down very slowly. Only you know how much tolerance you have and should be able to figure it out eventually.

Doing it this way drops your tolerance so you're able to get by with a lower dose. That is also how some members were able to get off it too. They just took less and less each time until they could stop altogether. Makes sense to me.

You'll get it right if you keep at it. Thanks for the great questions. Many other lurkers can benefit from them.
Don't take yourself so damn seriously
jbwell
Average Poster
Average Poster
Posts: 24
Joined: Mon May 18, 2020 6:06 pm

Re: Can’t figure out my dose. Need advice

Post by jbwell »

My goodness...you were so right. I didn’t quite get myself into withdrawal, as that takes a lot of time and pain, and I have to still be a productive person, but I cut it very sharply and waited until I was super uncomfortable. Yesterday, I took 2 over 24 hours, including.5 mg last night. Today, I have only taken.75 mg, and I feel pretty good so far. It seems like I will be able to certainly get settled below 2 mg, which is almost unbelievable.

For me, the lesson is that I was inducted very poorly and at way too high a dose. I never understood what the physical feelings I was experiencing really meant. Being uncomfortable always drove me to think I needed more, when the opposite was true.

Thank you so much for your help! While I am still not completely dialed in, I am so much closer than I was, and I know I will get it now.
jbwell
Average Poster
Average Poster
Posts: 24
Joined: Mon May 18, 2020 6:06 pm

Re: Can’t figure out my dose. Need advice

Post by jbwell »

Update.

I think I definitely went too far. I took slightly less than 1.5 mg yesterday and felt ok. Didn’t have the weakness or shakiness I was getting before. I did feel a little rough towards the end of the day, but I thought I would try to repeat it again today. I took .75 mg last night, and had a bad headache and restless spine in the middle of the night and this morning. I waited this morning to see if it was still possibly too much, and I am pretty sure the answer was no. I felt worse and worse as the morning went on. By 10:00 (12.5 hours after dose), I had horrible diarrhea, and my head felt like It was going to explode. I haven’t felt that bad in a very long time, so I have to believe that I cut too far. I took 1 mg, waited an hour, and I still didn’t feel right. I was slightly dizzy, so I took another.25 mg. I feel quite a bit better, but my head is still a little disoriented, but I am not weak and shaky like I was at 4 mg.
I have to believe I put myself into withdrawal, right? I am thinking I probably need to try 2.5 mg for a couple of days to steady myself. I’m sure the bouncing around isn’t helping.
SubstantialTarantula
Super Poster
Super Poster
Posts: 119
Joined: Tue Aug 28, 2018 1:24 am

Re: Can’t figure out my dose. Need advice

Post by SubstantialTarantula »

I got dizzy reading this, lol. Seems like you are overthinking this. If you are "weak and shaky" then adjust your strategy in my opinion. Perhaps look to other things for comfort and just take it as prescribed....
User avatar
suboxdoc
Site Admin
Site Admin
Posts: 1710
Joined: Sun Feb 24, 2008 9:03 pm
Contact:

Re: Can’t figure out my dose. Need advice

Post by suboxdoc »

Perfect!
Post Reply